Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 26, 2015, 5:08 PM CDT for Wharton County, Texas. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2015, 5:08 PM CDT (22:08 UTC)
- Expired
- Apr 26, 2015, 5:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Wharton County, TX
The radar
The Houston radar (KHGX), 118 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:25 PM CDT | TSTM WND GST 70 | 9 E El Campo, TX | ESTIMATED 70 MPH WINDS REPORTED AT JUNCTION OF FM 96 AND FM 961. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
110
WFUS54 KHGX 262208
TORHGX
TXC481-262230-
/O.NEW.KHGX.TO.W.0007.150426T2208Z-150426T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
508 PM CDT SUN APR 26 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL WHARTON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 530 PM CDT
* AT 508 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR EL CAMPO...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
EGYPT...EL CAMPO...WHARTON AND PIERCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2913 9636 2930 9643 2944 9615 2919 9604
TIME...MOT...LOC 2208Z 249DEG 13KT 2925 9632
$$
BLOOD1 follow-up statement
606
WWUS54 KHGX 262224
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
524 PM CDT SUN APR 26 2015
TXC481-262230-
/O.CON.KHGX.TO.W.0007.000000T0000Z-150426T2230Z/
WHARTON TX-
524 PM CDT SUN APR 26 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL
WHARTON COUNTY...
AT 523 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR PIERCE...OR NEAR EL CAMPO...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
EL CAMPO...WHARTON AND PIERCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2913 9636 2930 9643 2944 9615 2919 9604
TIME...MOT...LOC 2223Z 249DEG 13KT 2927 9626
$$
BLOODWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:40 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 26, 3:40 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 340 PM CDT SUN APR 26 2015 .DISCUSSION... A FEW SHOWERS STILL GOING FROM THIS MORNINGS S/W IMPULSE THAT MOVED INTO THE COASTAL AREAS NOW OVER NORTHEAST AREAS AND ISOLATED STORMS IN THE GULF. BOUNDARY STILL EVIDENT FROM AROUND BEAUMONT TO HOUSTON TO COLLEGE STATION AND LIFTING NORTH. LIFT LOOKS TO BE INCREASING ACROSS S TX AND WHERE PRESSURES HAVE FALLEN 3 MB IN THE LAST FEW HOURS. VERY ACTIVE WEATHER EXPECTED OVERNIGHT AND THROUGHOUT THE DAY MONDAY FOR SETX. EXPECTING RAPID INTENSIFICATION OF STORMS ALONG THE DRYLINE IN WESTERN HILL COUNTRY REGION THIS EVENING AND AS UPPER JET SLOWLY SHIFTS EASTWARD OVER SETX THESE STORMS SHOULD ADVANCE EASTWARD MOVING INTO THE WESTERN CWA BETWEEN MIDNIGHT AND 4 AM THEN INTO THE CENTRAL AREAS PERHAPS AS EARLY AS 6 AM. SURFACE LOW TRACKING JUST INLAND FROM S TX THROUGH CRP INTO GALVESTON BAY AREA AROUND 18Z WILL HELP TO INCREASE LL EASTERLY FLOW AND SHEAR IN OUR HODOGRAPHS. (COULD ALSO HELP TO MAKE FOR SOME LIGHT-MODERATE ADVECTION FOG EARLY IN THE MORNING FOR COASTAL AREAS) PW SHOULD CLIMB TO NEAR 1.8-2" WITH THE ARRIVAL OF THE STORMS AND FORECAST SOUNDINGS ARE IMPRESSIVE. HIGH CAPE ENVIRONMENT 1900-4000J/KG (HIGHER CAPE SCENARIOS ARRIVE MONDAY AFTERNOON. MEDIAN CAPE VALUES AROUND 2500 SEEM MORE REASONABLE. SHEAR IS SUFFICIENT FOR SUPERCELLS AND BOWING SEGMENTS (EHI OF 1.5 TO 4) WITH STRONG MID LEVEL SW FLOW TO BOOT. EXPECT TO SEE TRAINING AND REDEVELOPMENT ON SW FLANKS SO SOME BACK BUILDING MAY OCCUR ACROSS THE CENTRAL CWA MONDAY MORNING/EARLY AFTERNOON. HAVE RAISED POPS FOR MONDAY AND WILL CARRY HEAVY RAINFALL THREAT AND SEVERE AS WELL CENTERED AROUND MONDAY...AFTER MIDNIGHT TONIGHT MAY REACH INTO WESTERN CWA. RAINFALL SHOULD BE WIDESPREAD AND A LARGE EAST TO WEST SWATH OF 1-2" AMOUNTS LOOKS LIKELY AND IF THE TRAINING/BACK-BUILDING REDEVELOPMENT SHOULD TAKE PLACE THEN ISOLATED AMOUNTS MAY EXCEED 5"...MONDAY LOOKS LIKE A WASHOUT. MAY NEED A FLASH FLOOD WATCH AND WILL BE LETTING EVENING SHIFT EVALUATE THE 00Z GUIDANCE TO MAKE THAT CALL. SECOND S/W ROTATING AROUND THE MAIN TROUGH COULD BE ENOUGH TO KEEP SOME LINGERING POPS MONDAY NIGHT CENTERED MAINLY OVER THE NORTHEASTERN AREA. IMPRESSIVE LATE SEASON COLD FRONT POURS DOWN AND THROUGH THE AREA EARLY TUESDAY MORNING PROBABLY OFF THE COAST BY 09-12Z. WINDS IN THE WAKE OF THE FRONT WILL LIKELY SUPPORT WIND ADVISORIES FOR COASTAL COUNTIES AND PERHAPS EVEN A FEW MORE COUNTIES INLAND. DRY HIGH PRESSURE FILLS AND THE REMAINDER OF THE WEEK LOOKS LIKE VERY PLEASANT WEATHER WITH LIGHT WINDS/ABUNDANT SUNSHINE/VERY LOW RAIN CHANCES IF ANY. RETURN FLOW COMES BACK IN SATURDAY AND DEEPER MOISTURE SHOULD ARRIVE NEXT SUNDAY. 45 && .MARINE... INCREASING SOUTHEAST WINDS ARE POSSIBLE TONIGHT AS A STORM SYSTEM STRENGTHENS. OUR NEXT BEST CHANCE FOR SEEING MARINE AREA SHOWERS AND THUNDERSTORMS COMES MONDAY THROUGH MONDAY EVENING AS ACTIVITY MOVES INTO THE AREA FROM THE WEST AND NORTHWEST IN ASSOCIATION WITH THE STORM SYSTEM. SOME STORMS COULD BE STRONG OR SEVERE...AND LOCALLY HEAVY RAINFALL IS POSSIBLE TOO. A STRONG COLD FRONT WILL MOVE OFF THE COAST MONDAY NIGHT...AND BREEZY NORTH WINDS WILL DEVELOP BEHIND THE BOUNDARY. TUESDAY THROUGH TUESDAY NIGHT...CAUTION FLAGS ARE LIKELY AND ADVISORIES MIGHT BE NEEDED. GRADUALLY WEAKENING NORTH WINDS AND LOWERING SEAS CAN BE EXPECTED FOR THE REMAINDER OF THE WEEK AS HIGH PRESSURE BUILDS INTO THE AREA. 42 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 81 60 69 50 / 60 70 30 20 0 HOUSTON (IAH) 73 82 65 72 50 / 40 80 30 20 0 GALVESTON (GLS) 76 81 70 74 56 / 20 80 20 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...45
Hazardous weather outlook, Apr 26, 3:46 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 346 PM CDT SUN APR 26 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-272100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 346 PM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT AREAS OF LIGHT FOG MAY BE POSSIBLE ACROSS THE COASTAL AREAS TONIGHT WITH VISIBILITIES OF 2 TO 5 MILES. AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST AFTER MIDNIGHT. THIS FEATURE WILL GENERATE SHOWERS AND THUNDERSTORMS OVER THE WESTERN PORTIONS OF SOUTHEAST TEXAS GENERALLY ALONG AND WEST OF AN EDNA TO HUNTSVILLE LINE. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WILL BE POSSIBLE THERE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY A POTENT STORM SYSTEM WILL MOVE THROUGH THE AREA BRINGING A WIDESPREAD THREAT OF VERY HEAVY RAINFALL AND SEVERE WEATHER. THE POTENTIAL EXISTS FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. MOISTURE LEVELS ARE ALSO VERY HIGH SO FLOODING ISSUES FROM LOCALLY HEAVY RAIN WILL ALSO BE A POSSIBILITY. A LARGE SWATH OF 1 TO 2 INCHES OF RAIN IS EXPECTED TO DEVELOP AND SPREAD WEST TO EAST OF ACROSS THE AREA WITH SOME POTENTIAL FOR ISOLATED AMOUNTS IN EXCESS OF 5 INCHES. A COLD FRONT WILL CROSS SOUTHEAST TEXAS LATE MONDAY NIGHT. THE FRONT WILL USHER IN MUCH COOLER TEMPERATURES. WINDS WILL BECOME STRONG BEHIND THE FRONT AND A WIND ADVISORY MAY BE REQUIRED ALONG THE COAST EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION LATE TONIGHT AND AGAIN ON MONDAY. GMZ330-335-350-355-370-375-272100- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 346 PM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION ON MONDAY. A FEW OF THE STORMS WILL PRODUCE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 26, 4:23 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
423 PM CDT SUN APR 26 2015
TXZ210-226-235-262215-
JACKSON TX-COLORADO TX-WHARTON TX-
423 PM CDT SUN APR 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLORADO...
NORTHWESTERN WHARTON AND NORTH CENTRAL JACKSON COUNTIES UNTIL 515 PM
CDT...
AT 423 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPEAKS...OR 20 MILES NORTH OF EDNA...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EGYPT...SHERIDAN...ALTAIR...ROCK ISLAND...GARWOOD...CORDELE AND NADA.
LAT...LON 2933 9656 2948 9670 2968 9661 2941 9620
2908 9662 2921 9673
TIME...MOT...LOC 2123Z 222DEG 22KT 2927 9665The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:23 PM CDT | Special Weather Statement | HGX | Colorado | 52 min |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | HGX | Colorado, Wharton | 32 min |
| Apr 26, 5:29 PM CDT | Tornado Warning | HGX | Wharton | 46 min |
| Apr 26, 5:39 PM CDT | Special Weather Statement | HGX | Wharton | 51 min |
| Apr 26, 5:51 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Wharton | 39 min |
| Apr 26, 6:16 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 29 min |
| Apr 26, 6:49 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston | 41 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.